Alert archive / Minnesota / Tornado Warnings in 2006
Tornado Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at May 29, 2006, 4:39 PM CDT for Aitkin County, Minnesota. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 4:39 PM CDT (21:39 UTC)
- Expired
- May 29, 2006, 5:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Aitkin County, MN
The radar
The Duluth radar (KDLH), 94 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDLH 292141
TORDLH
MNC001-292200-
/O.NEW.KDLH.TO.W.0004.060529T2139Z-060529T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
439 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 500 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
BALL BLUFF...OR ABOUT 20 MILES SOUTH OF GRAND RAPIDS...MOVING
NORTHEAST AT 30 MPH.
* THE DEVELOPING TORNADO WILL BE NEAR...
BALL BLUFF BY 450 PM...
JACOBSON BY 455 PM...
HIGHWAY 200 BETWEEN HILL CITY AND JACOBSON THROUGH 500 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
TO ONE INCH AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER IN
A STURDY STRUCTURE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF A STURDY BUILDING IN
AN INTERIOR HALLWAY OR SMALL ROOM SUCH AS A CLOSET. USE BLANKETS OR
PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY
EVENING FOR NORTHEASTERN MINNESOTA AND NORTHWEST WISCONSIN.
LAT...LON 4695 9363 4682 9345 4700 9311 4702 9324
4703 9351
$$
MELDEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at May 29, 2:09 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 29, 2:09 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 209 PM CDT MON MAY 29 2006 .DISCUSSION...MAIN FOCUS IS ON CONVECTION THIS EVENING. STORMS ARE STARTING TO FIRE UP AS OF 2 PM. SEVERE THUNDERSTORM WATCH 419 WAS JUST ISSUED...AND LOOKS VERY GOOD. AIRMASS AHEAD OF INCOMING FRONT IS VERY UNSTABLE. DEEP LAYER SHEAR IS BECOMING MORE FAVORABLE...ESPECIALLY CLOSER TO THE FRONT WHERE THE STORMS ARE FIRING. MUCAPE IS AROUND 5000 J/KG AND LI ARE AROUND -11C...SO DEFINITELY NO SHORTAGE OF FUEL FOR THE STORMS. LOOKING FOR BEST STORMS WHERE CONVERGENCE AND DEEP LAYER SHEAR IS MAXIMIZED THIS AFTERNOON/EVENING. WILL ADD MENTION OF DAMAGING WINDS AND LARGE HAIL TO ALL ZONES THIS EVENING...AS THE CURRENT WATCH MAY BE EXTENDED EAST WITH TIME THIS EVENING. FOR TONIGHT...SEVERE STORMS ARE LIKELY ALONG AND AHEAD OF THE FRONT...ESPECIALLY FOR THE EVENING HOURS. THINK THE SCATTERED STORMS MAY GATHER INTO MORE OF A LIKELY EVENT IN PORTIONS OF THE SOUTHERN CWA...ESPECIALLY THE TWIN PORTS SOUTH AND EAST. THE FRONT WILL COOL TEMPS DOWN...BUT IT WILL LIKELY REMAIN MUGGY INTO NW WI FOR MUCH OF THE NIGHT. FOR TUESDAY...HIGH PRESSURE WILL BUILD IN...BRINGING DRIER CONDITIONS FROM WEST TO EAST. COULD STILL BE A BIT OF ACTIVITY IN NW WI. OTHERWISE...IT LOOKS QUIET WITH SEASONABLE TEMPERATURES. COULD BE INTERESTING TUESDAY NIGHT AND WEDNESDAY...AS A SHORTWAVE LIFTS TO THE NE IN SW FLOW. LOW LEVEL MOISTURE RETURNS AS WELL. OTHER WEAK IMPULSES COULD KICK OFF SOME OTHER SPOTTY ACTIVITY FOR THE REST OF THE WORK WEEK AS WELL...WITH A LITTLE BETTER CHANCE FOR THE WEEKEND AS A SYSTEM MOVES IN FROM THE WEST AND RETURN FLOW PUSHES NORTHWARD AHEAD OF THE FRONT ON A DECENT LLJ. MOS TEMPS ARE PRETTY CLOSE...AND HAVE FOLLOWED THEM CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 82 52 73 / 60 20 10 20 INL 55 81 52 74 / 30 10 10 20 BRD 57 82 54 75 / 40 10 10 20 HYR 63 84 54 78 / 60 40 10 20 ASX 62 81 52 73 / 60 40 10 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. DAP
Hazardous weather outlook, May 29, 6:55 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 655 AM CDT MON MAY 29 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-301230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 655 AM CDT MON MAY 29 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT FROM INTERNATIONAL FALLS TO THE BRAINERD LAKES AREA EARLY THIS AFTERNOON. THE STORMS WILL THEN TRACK EASTWARD THROUGH ALL OF NORTHEAST MINNESOTA...NORTHWEST WISCONSIN...AND WESTERN LAKE SUPERIOR THROUGH THE LATE EVENING HOURS. THE PRIMARY THREATS WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WITH LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AND SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LILES
In the hours before
Local storm report, May 29, 3:11 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL WABEDO 46.92N 94.19W
05/29/2006 E0.88 INCH NORTHERN CASS MN AMATEUR RADIO
&&
TINGLERLocal storm report, May 29, 3:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
334 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 3 NE NISSWA 46.53N 94.25W
05/29/2006 E0.75 INCH CROW WING MN CO-OP OBSERVER
&&
TINGLERLocal storm report, May 29, 3:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
355 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 3 E RANIER 48.61N 93.28W
05/29/2006 E0.88 INCH KOOCHICHING MN TRAINED SPOTTER
0345 PM HAIL 2 NE INTERNATIONAL FALL 48.61N 93.38W
05/29/2006 E1.75 INCH KOOCHICHING MN LAW ENFORCEMENT
REPORTED BY TROOPER HALFWAY B/T INTERNATIONAL FALLS AND
RANIER
&&
TINGLERLocal storm report, May 29, 4:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
424 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 3 E RANIER 48.61N 93.28W
05/29/2006 E0.88 INCH KOOCHICHING MN TRAINED SPOTTER
0345 PM HAIL 2 NE INTERNATIONAL FALL 48.61N 93.38W
05/29/2006 E1.75 INCH KOOCHICHING MN LAW ENFORCEMENT
REPORTED BY TROOPER HALFWAY B/T INTERNATIONAL FALLS AND
RANIER
0418 PM HAIL 2 E GRAND RAPIDS 47.23N 93.48W
05/29/2006 M0.75 INCH SOUTHERN ITASCA MN TRAINED SPOTTER
0420 PM HAIL EMILY 46.76N 93.96W
05/29/2006 E1.00 INCH CROW WING MN AMATEUR RADIO
&&
TINGLERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:59 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 31 min |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 35 min |
| May 29, 2:39 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 36 min |
| May 29, 3:08 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 52 min |
| May 29, 3:14 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 31 min |
| May 29, 3:32 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 58 min |
| May 29, 3:42 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 33 min |
| May 29, 3:48 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 57 min |
| May 29, 4:09 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 36 min |
| May 29, 4:28 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 47 min |
| May 29, 4:30 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 60 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 46 min |
| May 29, 4:48 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 42 min |
| May 29, 4:52 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 38 min |
| May 29, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 18 min |
| May 29, 5:19 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 9 min |
| May 29, 5:23 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 59 min |
| May 29, 5:31 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 59 min |
| May 29, 5:47 PM CDT | Special Marine Warning | DLH | 58 min | |
| May 29, 5:47 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 43 min |
| May 29, 6:46 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 29 min |
Nearby
Tornado Warnings in Minnesota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.